Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 8, 2014, 4:05 PM EDT for Preston County, West Virginia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2014, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 8, 2014, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:31 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 8, 1:31 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 131 PM EDT TUE JUL 8 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT PASSAGE TODAY AND THIS EVENING. A SECONDARY FRONT WILL PUSH THROUGH WEDNESDAY BEFORE HIGH PRESSURE BUILDS OVERHEAD FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION CONTINUES TO DEVELOP ALONG THE SOUTHERN FLANK OF THE MCS FROM THIS MORNING AS WAS PROGGED FROM THE HRRR. WHILE CLOUD COVER HAS TEMPERED INSTABILITY A BIT...CAPE CONTINUES TO INCREASE OVER WESTERN PA. THIS AND THE INCREASED SHEAR FROM THE STRENGTHENING LOW-MID LEVEL JET SHOULD HELP TO SUPPORT STRONG- SEVERE THUNDERSTORMS THROUGH THE AFTERNOON. WIND SHEAR IS UNIDIRECTIONAL...INDICATIVE OF A SEVERE WIND THREAT AND BOWING SEGMENTS ALONG THE DEVELOPING SQUALL LINE. THIS THREAT SHOULD CONTINUE TO INCREASE AS THE LINE SHIFTS EASTWARD. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA WITH AN ENHANCED WIND THREAT OUTLINED BY SPC OVER NW PA. WHILE WIND WILL REMAIN THE PRIMARY THREAT AN ISOLATED TORNADO COULD NOT BE RULED OUT ALONG THE LINE THIS AFTERNOON. PWAT VALUES WILL ALSO BE IN THE 1.50-1.75 RANGE THROUGH THIS EVENING...SO HEAVY DOWNPOURS AND SOME LOCALIZED FLOODING COULD BE POSSIBLE. ALL OF THE MODEL GUIDANCE SUGGESTS THAT A SECOND LINE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING WITH ANOTHER WEAK SHORTWAVE PASSAGE. CONSIDERING ITS LATER TIMING...DO NOT EXPECT THERE TO BE AS MUCH OF A THREAT FOR SEVERE WITH IT...BUT WILL KEEP LIKELY POPS THROUGH THE FIRST HALF OF TONIGHT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... INSTABILITY WITH COLDER AIR ALOFT WITH TROUGHING OVER THE REGION WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY ON WEDNESDAY BEFORE HIGH PRESSURE BEGINS TO REGAIN CONTROL WEDNESDAY NIGHT. SFC HIGH PRESSURE BUILDS IN OVER THE SRN GREAT LAKES WEDS NIGHT INTO THURS WITH DRYING EXPECTED. DAYTIME HIGHS SHOULD TOP OUT NEAR AVERAGE FOR THIS TIME OF YEAR...WHILE NIGHTTIME LOWS THURS AND FRI COULD BE A FEW DEGREES COOLER THAN AVERAGE AS MOSTLY CLEAR SKIES AND CALM WINDS WILL ALLOW ENHANCED RADIATIONAL COOLING. && .LONG TERM /SATURDAY THROUGH MONDAY/... SFC HIGH GETS SQUEEZED OUT OF THE AREA SAT AS A WEAK AND RELATIVELY DRY FRONT SAGS SOUTHWARD THROUGH THE GREAT LAKES AND APPROACHES FOR SUN. MODELS HAVING A DIFFICULT TIME CONVERGING ON A SINGLE SOLN NEXT WEEKEND...BUT THEY DO DEPICT THE FRONT REINFORCING THE BROAD UPPER TROF OVER THE ERN CONUS. COOLER AIR SHOULD BEGIN TO SEEP IN FROM THE NORTHWEST UNDER THIS REGIME...WITH MULTIPLE DISTURBANCES PASSING THROUGH THE TROF. TRENDED TEMPS A BIT LOWER HEADING INTO NEXT WEEKEND...AND CONTINUED WITH LESS DETERMINISTIC POPS...ORIENTING HIGHER CHC POPS ALONG THE FRONT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... REDEVELOPMENT OF A BKN LN OF TSTMS IS EXPECTED THROUGH THE AFTN AS A CDFNT ADVNS ACRS THE RGN...WITH A PD OF AT LEAST MVFR RSTRNS AND GUSTY WNDS. EXP A LT AFTN/EVE FROPA WITH GENL VFR CONDS TO FOLLOW. .OUTLOOK.../WEDNESDAY THROUGH SATURDAY/... RSTRNS ARE PSBL IN SCT TSTMS WED WITH A CROSSING DISTURBANCE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 8, 3:54 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 354 PM EDT TUE JUL 8 2014 OHZ039-040-048>050-057>059-068-069-WVZ002>004-012-092000- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-BROOKE-OHIO-MARSHALL-WETZEL- 354 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001- 021>023-041-092000- GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- MARION-MONONGALIA-PRESTON-TUCKER- 354 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 3:32 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG HOAGLAND 41.20N 80.28W
07/08/2014 MERCER PA 911 CALL CENTER
TREES DOWN ON HOUSE
&&
EVENT NUMBER PBZ1401679Local storm report, Jul 8, 3:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
340 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 1 NNE NEW KENSINGTON 40.58N 79.74W
07/08/2014 WESTMORELAND PA 911 CALL CENTER
TREE DOWN ON HOUSE
&&
EVENT NUMBER PBZ1401680Local storm report, Jul 8, 3:51 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG ELDERTON 40.69N 79.34W
07/08/2014 ARMSTRONG PA 911 CALL CENTER
TREE DOWN ON RT 422
&&
EVENT NUMBER PBZ1401681Local storm report, Jul 8, 4:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 S SARVER 40.70N 79.73W
07/08/2014 BUTLER PA NWS EMPLOYEE
SMALL TREE DOWN
&&
EVENT NUMBER PBZ1401682
XXLocal storm report, Jul 8, 4:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
07/08/2014 MARION WV 911 CALL CENTER
TREES DOWN ON HUSKY HIGHWAY AND LOCUST AVENUE
0336 PM TSTM WND DMG FARMINGTON 39.51N 80.25W
07/08/2014 MARION WV 911 CALL CENTER
TREES DOWN ON HELENS RUN RD
0342 PM TSTM WND DMG 1 SSW ROHR 39.58N 79.82W
07/08/2014 PRESTON WV 911 CALL CENTER
TREES DOWN
0345 PM TSTM WND DMG RIVESVILLE 39.53N 80.12W
07/08/2014 MARION WV 911 CALL CENTER
TREES DOWN ON WILLIAM SMITH RD AND MORGAN RIDGE RD
&&
EVENT NUMBER PBZ1401683
EVENT NUMBER PBZ1401684
EVENT NUMBER PBZ1401685
EVENT NUMBER PBZ1401686Local storm report, Jul 8, 4:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SAGAMORE 40.78N 79.22W
07/08/2014 E1.75 INCH ARMSTRONG PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1401687
98The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Jefferson, Westmoreland | 62 min |
| Jul 8, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Beaver, Butler, Clarion, Lawrence | 60 min |
| Jul 8, 2:47 PM EDT | Tornado Warning | PBZ | Mercer, Venango | 32 min |
| Jul 8, 3:12 PM EDT | Tornado Warning | PBZ | Armstrong, Butler, Clarion | 33 min |
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 34 min |
| Jul 8, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 27 min |
| Jul 8, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 45 min |
| Jul 7, 8:10 PM EDT | Special Weather Statement | PBZ | Monroe, Noble | 50 min |
| Jul 7, 8:30 PM EDT | Special Weather Statement | PBZ | Belmont | 30 min |
| Jul 8, 1:26 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Muskingum, Noble | 41 min |
| Jul 8, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 34 min |
| Jul 8, 3:06 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 39 min |
| Jul 8, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 66 min |
| Jul 8, 3:33 PM EDT | Tornado Warning | PBZ | Monongalia, Preston | 42 min |
| Jul 8, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 45 min |
| Jul 8, 7:07 PM EDT | Special Weather Statement | PBZ | Marshall | 23 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.